Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Feb 12, 2021, 7:22 PM CST for Attala County, Holmes County, Mississippi. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2021, 7:22 PM CST (01:22 UTC)
- Expired
- Feb 13, 2021, 12:11 PM CST
- In force
- 17 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
899
WGUS84 KJAN 130122 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
722 PM CST Fri Feb 12 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 730 AM CST.
&&
MSC007-051-131330-
/O.NEW.KJAN.FL.Y.0001.210213T0122Z-210216T1800Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
722 PM CST Fri Feb 12 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Big Black River At West.
* From this evening to Tuesday afternoon.
* At 6:45 PM CST Friday the stage was 13.9 feet.
* Action stage is 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.0 feet
tomorrow evening.
* Impact...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
West 15.0 13.9 Fri 6 pm CST 14.0 13.4 12.1
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
JNE1 follow-up statement
084
WGUS84 KJAN 131811
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1211 PM CST Sat Feb 13 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
MSC007-051-131915-
/O.CAN.KJAN.FL.Y.0001.000000T0000Z-210216T1800Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1211 PM CST Sat Feb 13 2021
...The Flood Advisory for the Big Black River At West has been
cancelled...
The Flood Advisory is cancelled for
the Big Black River At West.
* At 11:45 AM CST Saturday the stage was 12.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 5.4 feet Thursday
morning.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
West 15.0 12.5 Sat 11 am CS 10.2 9.5 8.0
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
19What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Feb 12, 6:14 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 12, 6:14 PM CST, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
614 PM CST Fri Feb 12 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
MVFR cigs were observed across the north with IFR cigs observed
cntrl and south at 2330Z. These cigs will change little through
20Z Saturday but models suggest cigs wl improve to MVFR areawide
after 20Z. Only very -RA and -DZ were noted on radar across the
northeast. Additional -RA development is still expected after 06Z
across the se half of the area. /22/
&&
.DISCUSSION...
WV imagery this afternoon showing the mid level system in the
northwest Gulf of Mexico beginning to lift out to the northeast as
the next system moves into northwest Mexico. At the surface, a
shallow cold airmass remains entrenched over the area with the axis
of coldest air over the ArkLaMiss Delta region where sub-freezing
temperatures still exist.
Warm advection will continue to lift warm, moist air from the Gulf
northeastward up and over the shallow cold air mass producing
periods of light rain over the south with patchy drizzle over the
north. As temperatures cool this evening, the freezing line will
drop back to the south where some of the light drizzle and light
rain could begin to freeze. With the transient nature of the
expected precipitation and the light amounts, would only expect a
light glazing to occur. Have opted not to issue a Winter Weather
Advisory at the moment, preferring to wait until it materializes.
Instead, will put in the HWO.
Warm advection continues Saturday with light rains continuing over
the southeast. To the northwest, though limited warming will occur,
model data and bufr soundings are showing a surge of drier air in
the lower levels, setting the stage for the next winter event
later in the weekend. /GG/
Tomorrow Night through Friday:
While only small adjustments have been made to the weather
elements in the forecast through the end of this next week, it is
worth highlighting up front: Significantly cold temperatures and a mix
of winter weather threats will impact the ArkLaMiss region through
much of the week ahead. The current forecast continues to trend
toward a blend of deterministic model guidance for max
temperatures and min temperatures for most days, because the
shallow Arctic air mass is likely captured most fully in the
higher resolution guidance runs. MOS guidance and bias-corrected
output are of little value, and regional observations from back in
the Arctic air mass have proven it to be colder than the "average"
guidance has indicated. Also, when considering the cloudy weather,
on-and-off precipitation, and likelihood of some wintry
precipitation to impact the larger region, colder temperatures
are sure to verify. Temperatures will be less severely cold in the
Pine Belt region of southeast Mississippi, but even there may
drop below 20 degrees on the coldest night.
A Winter Storm Watch has been added to much of the area, including
southeastern Arkansas, northeast Louisiana, and all but far
eastern portions of central and southern Mississippi. The Watch
will begin Sunday afternoon, when chances for accumulating
freezing rain and sleet begin to increase in the area. Although
some impacts may develop during the day Sunday, the greatest
chances will be Sunday night into Monday as a shortwave trough
lifts warm, moist air over the shallow Arctic air mass. For now,
precipitation type remains a little uncertain due to a question of
how far north the "warm nose" will extend, but decent
precipitation rates could lead to either significant accumulations
of sleet or freezing rain either way. We will continue to refine
the forecast as the event progresses. If the boundary layer is
sufficiently cold, some flurries could mix in at times when
precipitation intensity drops off.
Some guidance continues to show a coastal low pressure system
develop along the cold front over the Gulf of Mexico on Wednesday
and lift it northeastward, and this should result in at least
some warming across portions of our area. Optimistically, even the
Delta could warm above freezing, but current model consensus has
max temperatures in Greenville around 32-34 degrees Wednesday.
Pine Belt locations could warm more substantially depending on
the track of the low, and a few thunderstorms could even develop.
Otherwise, the unwanted return of wintry weather is quick behind
the brief warm up. Arctic air in the region should get pulled back
into the area behind this low pressure system, and the
indications at this time are for an additional round of wintry
precipitation mix to affect the area around Thursday into Friday.
Cold temperatures in the 20 to 30 degree range could return for
Thursday night behind this system. Hopefully if trends hold true,
this late-week system should shove the Arctic air mass out of our
region. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 31 39 30 37 / 24 28 14 36
Meridian 35 43 33 42 / 44 44 14 19
Vicksburg 29 37 27 32 / 15 21 16 43
Hattiesburg 37 47 37 46 / 46 49 14 19
Natchez 28 39 29 35 / 18 24 16 42
Greenville 27 33 24 27 / 6 12 14 49
Greenwood 28 37 26 33 / 8 16 14 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Storm Watch from Sunday afternoon through late Monday
night for MSZ018-019-025>030-032>037-040>044-047>050-
053>055-059>062.
LA...Winter Storm Watch from Sunday afternoon through late Monday
night for LAZ007>009-015-016-023>026.
AR...Winter Storm Watch from Sunday afternoon through late Monday
night for ARZ074-075.
&&
NF/22/GGHazardous weather outlook, Feb 12, 4:37 PM CST, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 437 PM CST Fri Feb 12 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>045-047>050-053-054-059>062-132245- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw- Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln- 437 PM CST Fri Feb 12 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday ICE ACCUMULATION THREAT...Limited TIMING...Tonight A few periods of light freezing rain and light freezing drizzle with light icing of bridges and overpasses could occur at times from this evening into Saturday morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday As arctic air pushes into the region this weekend into early next week, the threat for dangerous cold and winter weather will increase, especially over western and northern portions of the area. We continue to be confident in a winter weather event occurring over the region in the Monday to Monday night time frame with ice and sleet accumulation looking more likely. The coldest temperatures and lowest wind chill readings will most likely be from late Monday into Tuesday following the winter weather system. Persons in the ArkLaMiss region and central Mississippi should continue to monitor closely updates to this developing winter weather and dangerous cold event. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ031-039-046-051-052-055>058-063>066-072>074-132245- Lowndes-Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 437 PM CST Fri Feb 12 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday As arctic air pushes into the region this weekend into early next week, the threat for dangerous cold and winter weather will increase, especially over western and northern portions of the area. We continue to be confident in a winter weather event occurring over the region in the Monday to Monday night time frame with ice and sleet accumulation looking more likely. The coldest temperatures and lowest wind chill readings will most likely be from late Monday into Tuesday following the winter weather system. Persons in the ArkLaMiss region and central Mississippi should continue to monitor closely updates to this developing winter weather and dangerous cold event. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) 20 && ...HAZARD LEGEND... *ICE ACCUMULATION* Extreme...Roads impassable and widespread power outages likely. Significant...Dangerous travel conditions and numerous power outages possible. Elevated...Difficult travel conditions and sporadic power outages possible. Limited...Light icing of bridges and overpasses. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... Current Winter Weather... https://www.weather.gov/jan/safe_Winter Day 1 through 3 Winter Threats... https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml Winter Impact Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:06 PM CST | Winter Weather Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 17 more | 13 hr |
| Feb 13, 3:13 PM CST | Winter Storm Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 48 hr |
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.